Discussion in 'Medications that can cause Hair Loss' started by aries, Sep 6, 2008.
Do you know of someone that has hair loss after the gardasil shot?
What is it?
Gardasil is the new vaccine that protects against the virus that is often responsible for cervical cancer. It is given to young people between the ages of about 13 to 26.
I haven't heard that so I wouldn't worry if you're concerned about it. I think its a great idea and am so glad this is being done for young girls now! Am sure my mum would've loved for me and my sister to get this jab but obv we're a bit old!
With any vaccine there's always the risk of side-effects. I have never heard of anyone being worried about hair loss, though. Usually pain, or an allergic reaction to something in the vaccine. Of course vaccines are known to trigger auto-immune conditions, so if the hair loss is caused from that -- than maybe? Obviously I know nothing of Gardisil's side effects, but hair loss seems something I"ve never heard mentioned.
It's all a risk to benefit ratio, right?
I'm still trying to figure out all of this. My daughter received the last injection in Feb. and I noticed her hair loss in March. I have read on the internet about other young girls having hair loss after this shot was given.
Hmmm ... gives us all pause for thought huh? My daughter is 13 and I sure don't want her to start losing her hair.
My hair loss started a couple months after my first gardasil shot (last sept). However, I also had the twinrix shot in nov (of last year). AND i had a dental infection for which i was on pain killers and antibiotics. My naturopath told me that any or all of these could have been the cause of my hairloss and stressed that not much is known about the short or long term effects of the gardasil vaccine.
Great! Wish I had known that before.
Wow, I've never heard that before. Read, read, read before getting the vaccine. There are lots of weird side-effects reported including some women collapsing.
Is it really worth it to get this vaccine when it only protects you from 4 strains of HPV when there are over 100 known? IMHO, it is better to practice safe sex and keep one's immune system STRONG so if you are exposed, your body can kick it. It is thought that about 90% of the population will be exposed to a strain of this sometime in their lives.
Yeah, i was kinda talked into it by my obgyn. Now i wished i hadn't bothered with it.
In the Netherlands they stopped this programme and they want to research more about it. Especially what you said that it only protects so little and they just dont know long term effects. But, I think it is hopeful anyway that we are almost able to have this vaccin.
Check this out, gals. This guy is well-respected on the 'net
http://articles.mercola.com/sites/artic ... ngers.aspx
Re: Gardasil update
I spoke with a lady today that claims the reason young girls are having hair issues is the gardasil shot. She says there are lots of aluminum in each shot. The aluminum makes iron and zinc hard to absorb. My daughters aluminum was tested in Feb. on a scale of 0-9 hers was 9. The doctors says that's o.k. I have been doing a lot of research trying to find out why my child's been sick off and on, mostly on for over a year now. What I have found is that a lot of what she has complained about, others are coming forward and blaming the gardasil shot. I hear my daughter's story in these young girls. Feeling hot, vomiting, weakness, feeling just bad all the time, hair loss, etc.. these things are still going on and are a way of life for these girls now. I wish I had never given her this shot. I take the advice of my doctors, but no more.
If this is true about the aluminum and Gardisil then that's encouraging, right? Because hairloss due to zinc/iron deficiency is reversible... I worry more about possible auto-immune disorders being triggered by the Gardisil shot. I'm debating whether to go ahead with shot #2 (I had my first one three months ago) and I have no idea what to do...
why risk it? Women are collapsing and being hospitalized from this vaccine. It is effective against 4 strains of HPV out of 100+ existance so the odds of you running into those four are pretty slim.
It is risky to begin with then the doubt about it worsening hair loss seems to be the nail in the coffin. Our bodies seem to do much better at self-healing and regulating if we leave them alone and quit adding strange stuff. Just my two cents.
If there were fewer bad reactions/if it was effective against the vast majority of HPV strains, I might feel differently. But as it is, the body generally does a good job of clearing most HPV strains -- and if you catch a potentially scary one early with a yearly pap, the treatment is relatively non-invasive and has many fewer side effects than the vaccine.
I just don't like how doctors/nurses tell you that you need all of these shots! Recently I needed to take my daughter in for her booster for Dtp, etc. so that she can enter middle school next year. They wanted to give her Gardasil but I said no because she hasn't even reached puberty yet. They also wanted to give her the meningitis shot. I said no to that too. I had learned about the meningitis shot after a scare of it at our school. It seems the more you get the shot the less effective it is. So you get the shot at random, and then when there really is the threat of getting meningitis the shot may not protect you.
It really pays to educate yourself as much as possible and don't always rely on your docs advice!
I wish I didn't trust my doctors. Of course, why wouldn't you trust your doctors? They are suppose to know what's best for you. I asked a couple of friends about gardasil and they were having their daughters do it and I had three doctors push it on me. I should have done more research.
remember, many doctors receive kickbacks or other incentives from the pharmaceuticals so you cannot rely on impartial advice (unfortunately).
some pharmaceutical reps still go around and wine and dine the doctor's and their families in exchange for preferential treatment in prescribing. The drugs are all approved by the FDA so it may not seem unethical to them...but many ppl are getting drugs & side effects that they don't need
not all doctors are this way, but many are